How to Properly Decrease Propecia Dosage

Q:

I feel the Propecia takes an unbearable toll on my health, so I’m planning to drop the dose about 25% following the surgery. Provided that I have diffuse thinning all throughout, do you find this irresponsible?

Before seeing these latest photos, I thought the middle and back would hold out for a couple years on less finasteride, but it looks thinner to me now. Please let me know your thoughts overall on this subject.

With utmost respect,

A:

Decreasing the dosage of your medication may be considered if you present real side effects from your use of finasteride. It is easy to attribute many different health conditions to whichever medication that you are taking on a regular basis, but the best way to determine your next steps and how to properly decrease your dosages is to have your side effects evaluated by a specialist.

By having your side effects properly evaluated, your physician can ensure that you have no other conditions or causes for your bothersome effects. If we find that the problems you are experiencing truly are the side effects of finasteride, we may consider changing the dose or frequency of the medication.